Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Delayed periods. Took unwanted 72 after unprotected sex. Are there any chances of pregnancy?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9388 Questions
Question
My gf has a 29-30 day mens cycle.. She had her previous last to last period on 2nd October.. We had unprotected sex(not ejaculated inside) on 12th October and taken unwanted 72 within 1 hour. After this she got her period on 27th October. Again We had unprotected sex(not ejaculated inside) on Nov 1st and taken the same tablet within half an hour and withdrawal bleeding (spot bleeding ) happened on 7th November. Her next period has not come till now.(Dec 12th).we have done a home pregnancy test(first step pen) on 3 days back (Dec 5th) and result was negative. Is there any chance of pregnancy??How much can we wait more for the period ?. We are so tensioned and worried, she is telling she putting wait and got more stomach. Please help us out..
Posted Mon, 30 Dec 2013 in General Health
 
 
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: Slim to no chances of pregnancy; hormonal effect Detailed Answer: Hello sir and welcome. Thank you for writing to us. Let me provide you with as much information as possible so you understand the situation and your partners condition in detail. The unwanted 72 tablet, if taken within 0-24 hours from the time of unprotected sexual intercourse provides a 98 % protection from conception/pregnancy -If taken within 24-48 hours it provides 85 % protection -And if taken within 48-72 hours it provides 58 % protection From the information above, you would have found out that your partner has 98 % protection from conception/pregnancy, which is a very good percentage and I am sure that she is well protected. Now we come to the side effects of the unwanted 72 pill; it causes a withdrawal bleed within a few days from taking the pill, which your partner experiences on both occasions, which is a good sign and also helps confirm that the pill has taken effect, which also means that pregnancy/conception is less likely. Another side effect is irregular menstrual cycle, which means the period can be delay at times, but only temporarily and this should usually normalize/regularize by the second or third expected menstrual cycle. So I would advise you to wait for a while longer, I am sure she will have her period in a few days, it may be delayed, but it should come. Now coming to the pregnancy test, usually you should wait for at least 2 weeks since the suspected date of conception or on or after the second day of a missed period to test for pregnancy using a home pregnancy test; and also make sure you use an early morning urine sample, which would be most concentrated. As for the weight gain, this can be attributed to the hormonal effect the unwanted 72 pill has caused sir, I would not worry about this. You should expect her period latest by December 30th. And I personally am of the opinion that the delay in period is because of the hormonal effect caused by the unwanted 72 pill, and not because of pregnancy. I hope you have found my response helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help. Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Delayed periods. Took unwanted 72 after unprotected sex. Are there any chances of pregnancy? 9 hours later
Thanku you very much doctor, Though her period is getting delayed, She experience some of the pre menstrual symptoms like head ache , lower abdominal pain which is intermittent and pimple on her face as well . white discharges also is present sometimes.she never had an irregular cycle before.this is for the first time it was happened.,i would like 2 know whether it is only because of the intake of unwanted 72 or is there any chance of ovarian diseases like poly cystic ovarian disease?if so what can be the signs and symptoms?how many days more I need 2 wait 4 the menstruation 2 occur naturally or do I need 2 go for some medications?pls help us settling this matter as soon as possible.thank u.
 
 
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: No chance of PCOS, just need to relax and wait Detailed Answer: Hello once again my friend. No, there is no chance of polycystic ovarian syndrom right now, the presentation would be completely different. The delay as of now would be 95 % because of the intake of the unwanted 72 pill, and a 5% chance of pregnancy; nothing else. As mentioned earlier, your partner should get her period latest by the month end. She need not take any medication right now, just ask her to relax and avoid stress, as even stress can cause a delay in her period. Medication would only be required if she does not see her period even after the end of December, which I feel is unlikely. Hope this helps. Please feel free to write back to me for any further clarifications, I would be more than happy to help. Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Delayed periods. Took unwanted 72 after unprotected sex. Are there any chances of pregnancy? 48 hours later
Her Period Started Yesterday Thank you Very Much Doctor,
 
 
Answered by Dr. Shoaib Khan 57 minutes later
Brief Answer: Great news. Detailed Answer: Hi. Great news. Wishing oth of you lots of luck. Take care and be safe. God bless.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor